Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 94, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 25, 2008, 4:52 PM CDT for Buchanan County, Missouri. It took effect at Apr 25, 2008, 8:29 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 4:52 PM CDT (21:52 UTC)
- In effect from
- Apr 25, 2008, 8:29 PM CDT
- Expired
- Apr 26, 2008, 2:41 PM CDT
- In force
- 18 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.25 ft at Apr 26, 2008, 1:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:48 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 25, 3:48 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 PM CDT FRI APR 25 2008 .DISCUSSION... SHORT TERM (TONIGHT-SUNDAY)... COLD FRONT AND ASSOCIATED DEEP CONVECTION HAS PUSHED EAST OF THE AREA...SENDING TEMPERATURES TUMBLING AMIDST GUSTY NORTHWEST WINDS. POST-FRONTAL STRATO-CU WILL STEADILY ERODE FROM THE SOUTH AND WEST AS LOW LEVEL DRY ADVECTION IS FURTHER AIDED BY SUBSIDENCE ASSOCIATED WITH MID LEVEL DRY SLOT. FOR TONIGHT...TEMPERATURES WILL CONTINUE THEIR DOWNWARD SPIRAL... BOTTOMING OUT IN THE MID-UPPER 30S. WITH CLEARING SKIES AND WINDS DIMINISHING LATE...WOULD NOT BE SURPRISED TO HEAR ABOUT SOME PATCHY FROST IN SOME OF THE PROTECTED VALLEYS. INITIAL UPPER LOW WILL THEN LIFT INTO THE GREAT LAKES TOMORROW ONLY TO BE REPLACED BY AN EQUALLY STRONG CLOSED LOW CENTER DIGGING FROM SASKATCHEWAN INTO THE CENTRAL PLAINS. DESPITE POOR LOW LEVEL MOISTURE...STEEP LAPSE RATES BENEATH THE MID LEVEL COLD CORE WILL COINCIDE WITH LARGE SCALE ASCENT AND A COMPACT CYCLONIC JET STREAK TO PRODUCE HIGH BASED DEEP CONVECTION. EXPECT THAT MOST ROBUST ACTIVITY WILL OCCUR OVER EASTERN NEBRASKA AND NE KANSAS WHERE DIURNAL HEATING WILL BE MAXIMIZED...WITH A GRADUAL WEAKENING OVER OUR CWA AFTER DARK. WOULD NOT BE SURPRISED TO SEE SOME HAIL EARLY EVENING NORTH AND WEST...BUT A QUICK BAND OF SHOWERS/ELEVATED THUNDER IS GENERALLY EXPECTED. ADDITIONAL SHOWER REDEVELOPMENT MAY BE POSSIBLE WITHIN BROAD CYCLONIC NORTHWEST FLOW SUNDAY...ESPECIALLY OVER THE NE HALF OF THE CWA. OTHERWISE...TEMPERATURES WILL LIKELY BE THE MAIN WEATHER STORY OVER THE NEXT SEVERAL DAYS AS MODIFIED CANADIAN AIR CONTINUES TO BE REINFORCED BY SEVERAL PROGRESSIVE COLD FRONTS. BOTH SUNDAY AND MONDAY MORNINGS WILL BE COLD ENOUGH FOR FAIRLY WIDESPREAD FROST OVER THE NRN CWA...ESPECIALLY MONDAY MORNING AS SKIES CLEAR IN THE WAKE OF THE FINAL SHORTWAVE. BOOKBINDER LONG TERM (MONDAY-FRIDAY)... EARLY PART OF EXTENDED RANGE WILL BE DOMINATED BY BUILDING UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS...WHICH WILL KEEP PRECIPITATION CHANCES SLIM TO NONE THROUGH AT LEAST WEDNESDAY. RAPID WARMUP WILL NOT ACCOMPANY BUILDING HEIGHTS ALOFT...AS COOL AND MOIST AIR FROM EASTERN U.S. SURFACE CYCLONE WILL CONTINUE TO BE RECIRCULATED INTO THE FORECAST AREA. EXPECTED TEMPERATURES WILL AVERAGE 5 TO 10 BELOW NORMALS...AND HAVE CHOSEN AN ECMWF/ENSEMBLE MEAN BLEND. LATER IN THE WEEK...OPERATIONAL GFS DEVIATING FROM 00/06Z GEFS IN TRENDING TOWARD 00Z ECMWF SOLUTION...DIGGING WEST COAST TROUGH FURTHER SOUTH INTO GREAT BASIN AREA WEDNESDAY NIGHT...WITH ATTENDANT SURFACE CYCLOGENESIS ACROSS SOUTHEAST COLORADO. TIGHTENING PRESSURE GRADIENT WILL ALLOW LOW LEVEL MOISTURE TO ADVECT NORTHWARD RAPIDLY...WITH GULF WIDE OPEN. WARM ADVECTION/ISENTROPIC LIFT MAY BE SUFFICIENT TO PRODUCE ELEVATED SHRA...BUT WILL KEEP PRECIPITATION CHANCES LOW AS COVERAGE WILL BE MINIMAL. BETTER CHANCES OF SHRA/TSRA THURSDAY INTO FRIDAY...WITH BULK OF FORECAST AREA REMAINING NORTH OF WARM FRONT THURSDAY. KEPT CHANCES OF PRECIPITATION IN THE CHANCE CATEGORY TO REMAIN CONSISTENT WITH ISC NEIGHBORS...THOUGH SIGNAL FOR PRECIPITATION CHANCES LOOKING BETTER. CURRENT GUIDANCE INDICATES THE BETTER CHANCES FOR STRONG CONVECTION ON FRIDAY...AS BOTH EC AND GFS DEPICT BULK OF CWFA IN WARM SECTOR. WILL CONTINUE TO FOLLOW MODEL TRENDS TO PIN DOWN TIMING. COOLER THAN NORMAL TEMPERATURES EARLY IN THE WEEK WILL REBOUND WITH TIGHTENING PRESSURE GRADIENT DRAWING WARMER AIR BACK INTO THE REGION WEDNESDAY AND THURSDAY. GIVEN LOW LEVEL SOUTHEAST FLOW...DID NOT BOOST TEMPERATURES TOO MUCH...TRENDING TOWARD ENSEMBLE MEAN. AS HAS BEEN TYPICAL THIS SPRING...BRIEF WARMUP WILL COME TO AN END BY LATE IN THE WEEK AS STRONG LOW LEVEL CAA BRINGS ANOTHER SHOT OF COOLER AIR INTO THE REGION IN TIME FOR THE WEEKEND. 24 && .AVIATION... FOR THE 18Z TAFS...THE FRONT HAS SWEPT THROUGH ALL THE TERMINALS... AND HAS PUSHED OFF WELL TO THE EAST. MVFR CIGS WILL PREVAIL BEHIND THE FRONT THROUGH THE REST OF THE AFTERNOON BEFORE CLEARING MOVES IN THIS EVENING. BEHIND THE FRONT NORTHWEST WINDS WILL PREVAIL. THE BREEZY WIND WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE SUBSIDING. MODEST WEST WINDS WILL PREVAIL FOR THE REST OF THE OVERNIGHT HOURS. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI APR 25 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS OF 1 PM...A STRONG COLD FRONT WAS RAPIDLY ADVANCING ACROSS CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL CONTINUE TO INCREASE IN NUMBER AND INTENSITY ALONG THIS FRONT BEFORE IT CLEARS THE REGION BY 2 PM. THERE WILL BE AN ISOLATED THREAT OF LARGE HAIL AND DAMAGING WINDS EAST OF A LANCASTER TO MARSHALL TO SEDALIA LINE. TEMPERATURES WILL FALL SHARPLY WITH THE FRONTAL PASSAGE... DROPPING SOME 25 DEGREES OVER THE NEXT SEVERAL HOURS...ACCOMPANIED BY GUSTY NORTHWEST WINDS OVER 30 MPH. TEMPERATURES WILL CONTINUE TO FALL INTO THE MIDDLE AND UPPER 30S TONIGHT...AND AS SKIES GRADUALLY CLEAR...PATCHY FROST MAY DEVELOP IN A FEW OF THE SHELTERED OR PROTECTED AREAS AS WINDS DIMINISH TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FAST-MOVING UPPER LEVEL STORM SYSTEM WILL BRING THE CHANCE FOR THUNDERSTORMS TO THE REGION SATURDAY NIGHT. GIVEN THE LACK OF DEEP MOISTURE AND TIME OF DAY...SEVERE WEATHER IS NOT EXPECTED. MUCH COLDER AIR WILL FILTER INTO THE REGION FOR SUNDAY AND MONDAY WITH AREAS OF FROST POSSIBLE BOTH MORNINGS...ESPECIALLY IN NORTHERN MISSOURI. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY INTO FRIDAY AS THE NEXT STORM SYSTEM APPROACHES THE AREA. AT THIS TIME IT IS TO EARLY TO TELL IF THESE STORMS MAY PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE URGED TO OBSERVE THUNDERSTORM ACTIVITY OVER EASTERN SECTIONS OF THE OUTLOOK AREA THROUGH 2 PM. BOOKBINDER
In the hours before
Local storm report, Apr 25, 11:44 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 3 E WESTBORO 40.54N 95.26W
04/25/2008 ATCHISON MO EMERGENCY MNGR
WIND DAMAGE REPORT LOCATED 3.5 MILES EAST AND 2 MILES
SOUTH OF THE CITY OF WESTBORO, MO IN ATCHISON COUNTY.
OLDER STRUCTURES INCLUDING THREE ALUMINUM GRAIN BINS AND
A BARN WERE BLOWN DOWN.
&&
ABAILEYSpecial weather statement, Apr 25, 2:02 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 202 PM CDT FRI APR 25 2008 MOZ033-040-251930- HOWARD-RANDOLPH- 202 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HOWARD AND SOUTHEASTERN RANDOLPH COUNTIES UNTIL 230 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGBEE...OR 12 MILES NORTHEAST OF FAYETTE... MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CLARK BY 210 PM CDT. THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:34 PM CDT | River Flood Warning | EAX | Cooper | 7 hr |
| Apr 25, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 36 min |
| Apr 25, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Apr 25, 2:14 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 46 min |
| Apr 25, 3:06 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 39 min |
| Apr 25, 3:43 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 47 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Worth | 44 min |
| Apr 25, 5:10 PM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.